Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 3, 2021Giles County, Marshall County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 3, 2021, 2:52 AM CDT for Giles County, Marshall County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2021, 2:52 AM CDT (07:52 UTC)
Expired
Jun 3, 2021, 3:30 AM CDT
In force
38 min
Issued by
NWS Nashville, TN

Counties Giles County, TN, Marshall County, TN

The radar

The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

999 
WWUS84 KOHX 030752
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
252 AM CDT Thu Jun 3 2021
 
TNZ060-061-094-095-030830-
Lawrence TN-Maury TN-Giles TN-Marshall TN-
252 AM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN
LAWRENCE...SOUTHEASTERN MAURY AND GILES COUNTIES UNTIL 330 AM CDT...

At 251 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Pulaski to near
Rogersville. Movement was northeast at 40 mph.

Winds in excess of 30 mph and heavy downpours will be possible with 
these storms.

Locations impacted include...
Lewisburg, Lawrenceburg, Pulaski, Chapel Hill, Ardmore, Cornersville,
Elkton, Minor Hill, Lynnville, Goodspring, Frankewing, Prospect and
Farmington.

This includes Interstate 65 between mile markers 1 and 37.
 
LAT...LON 3500 8736 3527 8732 3565 8669 3528 8672
      3525 8675 3526 8683 3500 8684 3499 8686
TIME...MOT...LOC 0751Z 221DEG 33KT 3514 8718 3488 8732 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 3, 2:31 AM CDT, 21 minutes earlier.

Area forecast discussion, Jun 3, 2:31 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
231 AM CDT Thu Jun 3 2021

.DISCUSSION...

A couple rotating storms were had earlier this evening and while
only preliminary, it looks like damage we had in Montgomery county
was due to straight-line winds. A few storms continue at forecast
time, but with severe parameters falling off as we lose the heating
from yesterday, they should remain tame. However, we aren't quite
out of the woods with this system yet. Look for the current
activity to wane further as we approach sunrise, but by early this
afternoon, additional thunderstorm development is expected as
some leftover forcing remains in the area. Today's focus will be
along and east of I-65 and mainly on the Cumberland Plateau. CAPE
values climb into the 2000s with deep layer bulk shear values
close to 40 kts and while these are good numbers, the helicity
values fall off after Noon as the parent low pulls further and
further away from Middle TN. Because of this, updraft maintenance
will be difficult. Expectations are for the potential of a couple
strong storms and maybe eek out one severe during the afternoon
and into the early evening hours before storms pull completely out
of the mid-state. Winds gusts of 40-60 mph would be the main
concern and with lapse rates close to 7.0 deg/km, some marginally
severe hail will be possible, too.

We'll likely start Friday with at least some patchy fog, but as we
head into the day and this system exits the region, we'll fall
into a northwest flow aloft. This should make for a rather cloudy
day and while it won't be exceptionally cool, we could be in for
one of those spitty-rain kind of days. The good news is, Saturday
should be fabulous. Highs in the mid to upper 80s and dry.

Sunday is more of a wild-card right now. An upper low over Arklatex
is expected to start to pushing closer to us and we could begin
to see scattered showers and thunderstorms move into the region by
Sunday afternoon. At this point, I don't think it'll be a
washout, but it could dampen a few outdoor activities.

In the extended, that upper low from Sunday becomes broad and
diffuse. This could provide the necessary weaknesses aloft for
diurnal thunderstorm activity starting Monday and last through most
of the week with highs around normal.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/MQY/CKV...MVFR cigs will be common through 15Z as isolated
showers continue to move across the area. Winds will be mainly
south less than 10KT. After 15Z, cigs will improve to mainly VFR,
but isolated showers and storms will create briefly lower
cigs/vsbys through the day. Winds will shift to southwest and
eventually west as a surface front passes.

CSV...mainly VFR will continue into the late night with a few
light showers. Cigs/vsbys will lower to MVFR around 12Z.
Conditions will be up and down on Thursday as scattered showers
and storms impact the terminal and surrounding areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      80  61  83  62  88 /  50  30  10   0   0
Clarksville    77  58  82  61  85 /  50  20  10   0   0
Crossville     73  57  77  57  81 /  70  60  20   0   0
Columbia       82  59  82  61  86 /  40  30  10   0   0
Lawrenceburg   81  59  82  61  86 /  50  30  10   0   0
Waverly        79  58  82  61  86 /  50  20  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........13
Hazardous weather outlook, Jun 2, 3:36 AM CDT, 23 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
336 AM CDT Wed Jun 2 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-030845-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
336 AM CDT Wed Jun 2 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few strong to briefly severe storms are possible this afternoon
and evening. Damaging winds will be the main threat, but a brief
tornado cannot be ruled out.

A few heavy downpours will occur, mainly along and west of I-65.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few strong to briefly severe storms are possible Thursday.
Damaging winds will be the main threat with any severe storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

13

In the hours before

Local storm report, Jun 2, 10:37 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1037 PM CDT WED JUN 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND DMG     CLARKSVILLE             36.56N  87.35W
06/02/2021                   MONTGOMERY         TN   MEDIA

            TV FOOTAGE SHOWS SEVERAL TRANSFORMER EXPLOSIONS
            RESULTING IN WIDESPREAD POWER OUTAGE

&&

EVENT NUMBER OHX2100528

ROSE
Special weather statement, Jun 3, 2:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
252 AM CDT Thu Jun 3 2021

TNZ060-061-094-095-030830-
Lawrence TN-Maury TN-Giles TN-Marshall TN-
252 AM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN
LAWRENCE...SOUTHEASTERN MAURY AND GILES COUNTIES UNTIL 330 AM CDT...

At 251 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Pulaski to near
Rogersville. Movement was northeast at 40 mph.

Winds in excess of 30 mph and heavy downpours will be possible with
these storms.

Locations impacted include...
Lewisburg, Lawrenceburg, Pulaski, Chapel Hill, Ardmore, Cornersville,
Elkton, Minor Hill, Lynnville, Goodspring, Frankewing, Prospect and
Farmington.

This includes Interstate 65 between mile markers 1 and 37.

LAT...LON 3500 8736 3527 8732 3565 8669 3528 8672
      3525 8675 3526 8683 3500 8684 3499 8686
TIME...MOT...LOC 0751Z 221DEG 33KT 3514 8718 3488 8732

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:00 PM CDTSpecial Weather StatementOHXMontgomery, Stewart45 min
Jun 2, 8:05 PM CDTSpecial Weather StatementOHXHouston, Humphreys40 min
Jun 2, 8:35 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys13 min
Jun 2, 8:39 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart36 min
Jun 2, 8:51 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys24 min
Jun 2, 9:10 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson35 min
Jun 2, 9:21 PM CDTTornado WarningOHXMontgomery, Robertson24 min
Jun 2, 9:46 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson14 min
Jun 3, 3:35 AM CDTSpecial Weather StatementOHXBedford40 min
Jun 3, 4:11 AM CDTSpecial Weather StatementOHXCannon, Coffee49 min
Jun 3, 4:34 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Warren, White26 min
Jun 3, 4:58 AM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, White32 min
Jun 3, 5:23 AM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam37 min
Jun 3, 6:03 AM CDTSpecial Weather StatementOHXCumberland42 min
Jun 3, 8:56 AM CDTSpecial Weather StatementOHXPutnam, White49 min
Jun 3, 11:54 AM CDTSpecial Weather StatementOHXMacon, Sumner, Trousdale51 min
Jun 3, 1:17 PM CDTSpecial Weather StatementOHXClay43 min
Jun 3, 2:54 PM CDTSpecial Weather StatementOHXPickett21 min
Jun 3, 3:30 PM CDTSpecial Weather StatementOHXCannon45 min
Jun 3, 3:51 PM CDTSpecial Weather StatementOHXFentress9 min
Jun 3, 4:44 PM CDTSpecial Weather StatementOHXCoffee31 min
Jun 3, 4:46 PM CDTSpecial Weather StatementOHXPutnam44 min
Jun 3, 5:23 PM CDTSpecial Weather StatementOHXOverton37 min
Jun 3, 6:20 PM CDTSpecial Weather StatementOHXWarren40 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.